Sexual dysfunction is one of the important and common side effects of the antidepressant drugs. It can sometimes result in early discontinuation of the treatment. Reboxetine was previously not known to cause sexual side effects. However, we present here a case who developed painful ejaculation shortly after initiation of reboxetine treatment. The patient, a 40 years old male, was prescribed reboxetine treatment for his depression. Before the treatment he did not have any sexual dysfunction. Three weeks after inititation of reboxetine 4 mg/day treatment the patient started to complain about painful ejaculation. After cessation of the treatment his painful ejaculation spontaneously subsided. Sexual side effects particularly in terms of ejaculation disorders including painful ejaculation should be kept in mind when treating male patients with reboxetine.
reboxetine, painful ejaculation, sexual dysfunction